Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 30, 2000, 5:21 PM EST for Flagler County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 30, 2000, 5:21 PM EST (22:21 UTC)
- Expired
- Mar 30, 2000, 6:00 PM EST
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Flagler County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 5:50 PM EST | Thunderstorm Wind | Bunnell, FL | Two barns destroyed. Farm tractor damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 384 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 302223 SVRJAX FLC035-302300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 521 PM EST THU MAR 30 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLAGLER COUNTY IN NORTHEAST FLORIDA * UNTIL 600 PM EST * AT 521 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS ENTERING NORTHWESTERN FLAGLER COUNTY..MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 600 PM EST... ESPANOLA... BUNNELL AND PALM COAST... BEVERLY BEACH... FLAGLER BEACH... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 2972 8143 2957 8154 2925 8103 2z944 8089 $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:39 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 30, 3:39 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 301 PM EST THU MAR 30 2000 ...CORRECTED PRELIMS... TORNADO WATCH REMAINS IN EFFECT FOR MOST OF CWA (20 COUNTIES) UNTIL 6PM. NUMEROUS TORNADO AND SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED AS UNSTABLE ATMOS OVER CWA. SEVERE WEATHER CONTINUES. A WARM FRONT REMAINS OVER GEORGIA. A LOW PRESSURE SYSTEM WILL MOVE ACROSS GEORGIA INTO THE ATLANTIC TONIGHT...DRAGGING A COLD FRONT THROUGH THE AREA FRIDAY. THE LOW PRESSURE SYSTEM TAKES MOST OF THE MOISTURE WITH IT AND COLD FRONT ON FRIDAY MOVES SOUTH DRY. HOWEVER...WRAP AROUND CLOUDS AND LOW LEVEL MOISTURE WILL REMAIN OVER GEORGIA. HIGH PRESSURE THEN BUILDS FRIDAY AND SATURDAY OVER THE AREA. WITH POSITION OF HIGH OVER MID ATLANTIC SEABOARD...MOISTURE FROM GULF WILL BE PUMPED INTO GULF STATES WITH NORTHEAST FLOW FROM ATLANTIC PUMPING MOISTURE INTO EASTERN CWA. WEAK DISTURBANCES IN THE UPPER FLOW MOVE OVER THE REGION AS ZONAL FLOW BECOMES AMPLIFIED INTO A RIDGE AND LOW PRESSURE TROUGH DIGS OVER SOUTHERN CALIFORNIA. FAN AND MOS TEMP NUMBERS ARE CLOSE; WILL BLEND AS THEY LOOK GOOD. WILL CONTINUE CLOUDY SKIES TONIGHT...PARTLY CLOUDY SOUTH TO MOSTLY CLOUDY NORTH ON FRIDAY. PARTLY CLOUDY SATURDAY ACROSS CWA. POPS IN THE LIKELY AND HIGHER CAT TONIGHT ACROSS WATCH AREA AND NORTH...CHANCE SOUTH CWA FOR TONIGHT. THANKS ATL/CHS/TLH FOR COORD. MARINE...SCA CONDITIONS TONIGHT AS SW FLOW BECOMES W AND THEN NORTHWEST OVERNIGHT. NORTH WINDS FRI 15 TO 20 KNOTS AND NORTHEAST FRI NIGHT AT 15 KNOTS. PRELIM AMG 58/73/54/72 42-0 SSI 60/75/57/70 42-0 JAX 62/76/56/76 82-0 GNV 62/77/57/78 52-0 11 .JAX... GA...SCA TONIGHT. FL...SCA TONIGHT.
In the hours before
Local storm report, Mar 30, 11:40 AM EST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EST THU MAR 30 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0523 AM JACKSONVILLE FL .75 INCH HAIL
03/30/00 DUVAL REPORTED BY EMERGENCY
MANAGER.
0737 AM ALMA GA TORNADO
03/30/00 BACON REPORTED BY EMERGENCY
MANAGER. F0 TORNADO
REPORTED BY WEATHER
SERVICE OFFICIAL 12 ENE
OF ALMA ON BROWN
THRASHER RD.
0750 AM ALMA GA WIND DAMAGE
03/30/00 BACON 1 MOBILE HOME
OVERTURNED/DESTROYED
AND 2 OTHERS DAMAGED.
REPORTED BY PUBLIC AND
WEATHER SERVICE OFFICIAL.
0815 AM BAXLEY GA WIND DAMAGE
03/30/00 APPLING REPORTED BY EMERGENCY
MANAGER. POWERLINES
DOWN AND DAMAGE TO HOMES.
0830 AM JESUP GA 1.75 INCH HAIL
03/30/00 WAYNE REPORTED BY EMERGENCY
MANAGER. POWER LINES
DOWN AND STRONG WINDS.
0830 AM ALMA GA .75 INCH HAIL
03/30/00 BACON REPORTED BY EMERGENCY
MANAGER.
0900 AM PINE GROVE GA WIND DAMAGE
03/30/00 APPLING REPORTED BY EMERGENCY
MANAGER. POWER LINES
DOWN, TREES ACROSS ROAD
AND SHINGLES OFF HOUSES.
0912 AM GARDI GA TORNADO
03/30/00 WAYNE *** 1 INJ ***
REPORTED BY EMERGENCY
MANAGER. TREE FELL ON
HOUSE. FLYING GLASS
WITH ONE PERSON
INJURED. TREES AND
POWERLINES DOWN.
0915 AM JESUP GA TORNADO
03/30/00 WAYNE REPORTED BY EMERGENCY
MANAGER. TREES DOWN AT
COUNTRY CLUB, AIRPLANE
FLIPPED AND DESTROYED
AT AIRPORT. TREES
TWISTED.Local storm report, Mar 30, 11:40 AM EST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EST THU MAR 30 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0523 AM JACKSONVILLE FL .75 INCH HAIL
03/30/00 DUVAL REPORTED BY EMERGENCY
MANAGER.
0737 AM ALMA GA TORNADO
03/30/00 BACON REPORTED BY EMERGENCY
MANAGER. F0 TORNADO
REPORTED BY WEATHER
SERVICE OFFICIAL 12 ENE
OF ALMA ON BROWN
THRASHER RD.
0750 AM ALMA GA WIND DAMAGE
03/30/00 BACON 1 MOBILE HOME
OVERTURNED/DESTROYED
AND 2 OTHERS DAMAGED.
REPORTED BY PUBLIC AND
WEATHER SERVICE OFFICIAL.
0815 AM SOUTH OF BAXLEY GA WIND DAMAGE
03/30/00 APPLING REPORTED BY EMERGENCY
MANAGER. POWERLINES
DOWN AND DAMAGE TO HOMES.
0830 AM JESUP GA 1.75 INCH HAIL
03/30/00 WAYNE REPORTED BY EMERGENCY
MANAGER. POWER LINES
DOWN AND STRONG WINDS.
0830 AM ALMA GA .75 INCH HAIL
03/30/00 BACON REPORTED BY EMERGENCY
MANAGER.
0900 AM 18 MILES SOUTH OF BAXLEY GA WIND DAMAGE
03/30/00 APPLING PINEY GROVE CHURCH ROAD.
REPORTED BY EMERGENCY MANAGER.
MANAGER. POWER LINES
DOWN, TREES ACROSS ROAD
AND SHINGLES OFF HOUSES.
0912 AM GARDI GA TORNADO
03/30/00 WAYNE *** 1 INJ ***
REPORTED BY EMERGENCY
MANAGER. TREE FELL ON
HOUSE. FLYING GLASS
WITH ONE PERSON
INJURED. TREES AND
POWERLINES DOWN.
0915 AM JESUP GA TORNADO
03/30/00 WAYNE REPORTED BY EMERGENCY
MANAGER. TREES DOWN AT
COUNTRY CLUB, AIRPLANE
FLIPPED AND DESTROYED
AT AIRPORT. TREES
TWISTED.Local storm report, Mar 30, 12:24 PM EST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EST THU MAR 30 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0523 AM JACKSONVILLE FL .75 INCH HAIL
03/30/00 DUVAL REPORTED BY EMERGENCY
MANAGER.
0737 AM ALMA GA TORNADO
03/30/00 BACON REPORTED BY EMERGENCY
MANAGER. F0 TORNADO
REPORTED BY WEATHER
SERVICE OFFICIAL 12 ENE
OF ALMA ON BROWN
THRASHER RD.
0750 AM ALMA GA WIND DAMAGE
03/30/00 BACON 1 MOBILE HOME
OVERTURNED/DESTROYED
AND 2 OTHERS DAMAGED.
REPORTED BY PUBLIC AND
WEATHER SERVICE OFFICIAL.
0815 AM SOUTH OF BAXLEY GA WIND DAMAGE
03/30/00 APPLING REPORTED BY EMERGENCY
MANAGER. POWERLINES
DOWN AND DAMAGE TO HOMES.
0830 AM JESUP GA 1.75 INCH HAIL
03/30/00 WAYNE REPORTED BY EMERGENCY
MANAGER. POWER LINES
DOWN AND STRONG WINDS.
0830 AM ALMA GA .75 INCH HAIL
03/30/00 BACON REPORTED BY EMERGENCY
MANAGER.
0900 AM 18 MILES SOUTH OF BAXLEY GA WIND DAMAGE
03/30/00 APPLING PINEY GROVE CHURCH ROAD.
REPORTED BY EMERGENCY MANAGER.
MANAGER. POWER LINES
DOWN, TREES ACROSS ROAD
AND SHINGLES OFF HOUSES.
0912 AM GARDI GA TORNADO
03/30/00 WAYNE *** 1 INJ ***
REPORTED BY EMERGENCY
MANAGER. TREE FELL ON
HOUSE. FLYING GLASS
WITH ONE PERSON
INJURED. TREES AND
POWERLINES DOWN.
0915 AM JESUP GA TORNADO
03/30/00 WAYNE REPORTED BY EMERGENCY
MANAGER. TREES DOWN AT
COUNTRY CLUB, AIRPLANE
FLIPPED AND DESTROYED
AT AIRPORT. TREES
TWISTED.Special weather statement, Mar 30, 12:50 PM EST, 4 hours 31 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-310100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1250 PM EST THU MAR 30 2000 ...TORNADO WATCH IN EFFECT UNTIL 600 PM FOR BAKER...BRADFORD... CLAY...COLUMBIA...DUVAL...HAMILTON...NASSAU...ST. JOHNS... SUWANNEE AND UNION COUNTIES IN NORTHEAST FLORIDA AND ATKINSON...BRANTLEY...CAMDEN...CHARLTON...CLINCH...ECHOLS... GLYNN...PIERCE...WARE AND WAYNE COUNTIES IN SOUTHEAST GEORGIA... A COLD FRONT CURRENTLY LOCATED ACROSS THE NORTH CENTRAL GULF FROM A SURFACE LOW PRESSURE SYSTEM OVER SOUTHWESTERN ALABAMA WILL BE MOVING EAST THIS AFTERNOON. THIS FRONT IS EXPECTED TO MOVE ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA BY TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE...WITH LARGE HAIL...STRONG WINDS...HEAVY RAINFALL AND ISOLATED TORNADOES. OVERNIGHT RAIN ACROSS SOUTHEAST GEORGIA HAS PRODUCED RAINFALL AMOUNTS NEAR 3 INCHES...WITH SOME SECONDARY ROADS BEING REPORTED FLOODED. ACROSS SOUTHEAST GEORGIA...ADDITIONAL RAINFALL THIS AFTERNOON AND TONIGHT WILL POSE THE THREAT OF FURTHER FLOODING. ACROSS NORTHEAST FLORIDA...BRIEF HEAVY RAINFALL IS ALSO POSSIBLE FROM THESE STORMS THIS AFTERNOON AND TONIGHT...FLOODING LOW-LYING AREAS AND SECONDARY ROADS. PERSONS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA SHOULD MONITOR THIS POTENTIALLY DANGEROUS SEVERE WEATHER SITUATION THROUGH TONIGHT. SPOTTERS ACTIVATION IS REQUESTED ESPECIALLY IN THE WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. DANIEL
Local storm report, Mar 30, 5:03 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
503 PM EST THU MAR 30 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 AM DOUGLAS GA .75 INCH HAIL
03/30/00 COFFEE AND HEAVY RAIN.
REPORTED BY PUBLIC.
0830 AM BETWEEN JESUP AND SCREVAN GA TORNADO
03/30/00 WAYNE TWO SEPARATE REPORTS OF
A TORNADO CALLED IN.
TORNADO TOUCHED DOWN
WITH FLYING
DEBRIS...ALONG ROUTE 84
BETWEEN JESUP AND
SCREVEN. RELAYED BY
EMA. REPORTED BY PUBLIC.
0120 PM ST MARYS RIVER GA TORNADO
03/30/00 CAMDEN RELAYED BY LAW
ENFORCEMENT OFFICIAL.
REPORTED BY PUBLIC.
0220 PM AMELIA ISLAND FL TORNADO
03/30/00 NASSAU REPORTED BY PUBLIC.
OCCURED IN SADLER, 14TH
STREET AREA.
0250 PM SOUTH OF LIVE OAK FL TORNADO
03/30/00 SUWANNEE REPORTED BY EMERGENCY
MANAGER. TOUCH DOWN
150TH PLACE NEAR COUNTY
ROAD 252.
0250 PM LAKE CITY FL 58 MPH TSTM GUST
03/30/00 COLUMBIA REPORTED BY STORM
SPOTTER. CARS POUNDED
WITH WIND AND HEAVY RAIN.
0300 PM FT WHITE FL WIND DAMAGE
03/30/00 COLUMBIA REPORTED BY EMERGENCY
MANAGER. ROOF OFF
MOBILE HOME SOUTH OF 90
AND I-75. TREE LIMBS ON
ROAD. TREE LIMB THROUGH
ROOF AT HIGHWAY 240 AND
47.
0330 PM LIVE OAK FL FLOOD
03/30/00 SUWANNEE DOWNTOWN AREA - STREETS
FLOODED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0435 PM CLAY HILL FL WIND DAMAGE
03/30/00 CLAY REPORTED BY EMERGENCY
MANAGER. TREES AND
POWER LINES DOWN.The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:54 AM EST | Severe Thunderstorm Warning | JAX | Duval, Nassau | 36 min |
| Mar 30, 12:05 PM EST | Severe Thunderstorm Warning | JAX | Hamilton | 25 min |
| Mar 30, 12:24 PM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia | 66 min |
| Mar 30, 12:40 PM EST | Tornado Warning | JAX | Columbia, Hamilton | 35 min |
| Mar 30, 1:21 PM EST | Tornado Warning | JAX | Nassau | 39 min |
| Mar 30, 1:40 PM EST | Tornado Warning | JAX | Baker | 20 min |
| Mar 30, 1:55 PM EST | Tornado Warning | JAX | Duval, Nassau | 35 min |
| Mar 30, 2:04 PM EST | Tornado Warning | JAX | Suwannee | 26 min |
| Mar 30, 2:28 PM EST | Tornado Warning | JAX | Nassau | 32 min |
| Mar 30, 2:31 PM EST | Tornado Warning | JAX | Suwannee | 29 min |
| Mar 30, 2:45 PM EST | Tornado Warning | JAX | Columbia | 45 min |
| Mar 30, 2:56 PM EST | Tornado Warning | JAX | Duval, Nassau | 34 min |
| Mar 30, 3:19 PM EST | Tornado Warning | JAX | Union | 41 min |
| Mar 30, 3:34 PM EST | Tornado Warning | JAX | Bradford | 26 min |
| Mar 30, 3:57 PM EST | Tornado Warning | JAX | Bradford, Clay | 48 min |
| Mar 30, 4:32 PM EST | Tornado Warning | JAX | Putnam | 43 min |
| Mar 30, 4:43 PM EST | Tornado Warning | JAX | Clay | 32 min |
| Mar 30, 5:10 PM EST | Tornado Warning | JAX | Saint Johns | 45 min |
| Mar 30, 5:33 PM EST | Tornado Warning | JAX | Putnam | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.